Alert archive / Mississippi / Wind Advisories in 2024
Wind Advisory 1, NWS Memphis, TN
NWS Memphis, TN issued this wind advisory at Jan 7, 2024, 2:16 PM CST for 4 states. It took effect at Jan 8, 2024, 3:00 PM CST. It was in force for 32 hr.
The area
The counties it named.
The facts
- Issued
- Jan 7, 2024, 2:16 PM CST (20:16 UTC)
- In effect from
- Jan 8, 2024, 3:00 PM CST
- Expired
- Jan 9, 2024, 10:59 PM CST
- In force
- 32 hr
- Issued by
- NWS Memphis, TN
All 55 counties
Clay County, AR, Craighead County, AR, Crittenden County, AR, Cross County, AR, Greene County, AR, Lee County, AR, Mississippi County, AR, Phillips County, AR, Poinsett County, AR, St. Francis County, AR, Dunklin County, MO, Pemiscot County, MO, Alcorn County, MS, Benton County, MS, Calhoun County, MS, Chickasaw County, MS, Coahoma County, MS, DeSoto County, MS, Itawamba County, MS, Lafayette County, MS, Lee County, MS, Marshall County, MS, Monroe County, MS, Panola County, MS, Pontotoc County, MS, Prentiss County, MS, Quitman County, MS, Tallahatchie County, MS, Tate County, MS, Tippah County, MS, Tishomingo County, MS, Tunica County, MS, Union County, MS, Yalobusha County, MS, Benton County, TN, Carroll County, TN, Chester County, TN, Crockett County, TN, Decatur County, TN, Dyer County, TN, Fayette County, TN, Gibson County, TN, Hardeman County, TN, Hardin County, TN, Haywood County, TN, Henderson County, TN, Henry County, TN, Lake County, TN, Lauderdale County, TN, Madison County, TN, McNairy County, TN, Obion County, TN, Shelby County, TN, Tipton County, TN, Weakley County, TN
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 8.3 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 853 m above ground
- 0-6 km bulk shear
- 96 kt
- 0-1 km storm-relative helicity
- 136 m²/s²
- 0-3 km storm-relative helicity
- 256 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
140 WWUS74 KMEG 072016 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 216 PM CST Sun Jan 7 2024 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-081215- /O.NEW.KMEG.WI.Y.0001.240108T2100Z-240110T0000Z/ Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden- St. Francis-Lee AR-Phillips-Dunklin-Pemiscot-DeSoto-Marshall- Benton MS-Tippah-Alcorn-Tishomingo-Tunica-Tate-Prentiss-Coahoma- Quitman-Panola-Lafayette-Union-Pontotoc-Lee MS-Itawamba- Tallahatchie-Yalobusha-Calhoun-Chickasaw-Monroe-Lake-Obion- Weakley-Henry-Dyer-Gibson-Carroll-Benton TN-Lauderdale-Tipton- Haywood-Crockett-Madison-Chester-Henderson-Decatur-Shelby-Fayette- Hardeman-McNairy-Hardin- Including the cities of Piggott, Corning, Paragould, Jonesboro, Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, Marianna, Helena-West Helena, Kennett, Caruthersville, Southaven, Olive Branch, Holly Springs, Ashland, Ripley MS, Corinth, Iuka, Tunica, Senatobia, Booneville, Clarksdale, Marks, Batesville, Oxford, New Albany, Pontotoc, Tupelo, Fulton, Charleston, Water Valley, Coffeeville, Bruce, Calhoun City, Houston, Okolona, Amory, Aberdeen, Tiptonville, Union City, Martin, Dresden, Paris, Dyersburg, Humboldt, Milan, Huntingdon, Camden, Ripley TN, Covington, Brownsville, Alamo, Jackson, Henderson, Lexington, Parsons, Decaturville, Bartlett, Germantown, Collierville, Memphis, Millington, Somerville, Oakland, Bolivar, Selmer, and Savannah 216 PM CST Sun Jan 7 2024 ...WIND ADVISORY IN EFFECT FROM 3 PM MONDAY TO 6 PM CST TUESDAY... * WHAT...South winds 25 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of East Arkansas, North Mississippi, Southeast Missouri and West Tennessee. * WHEN...From 3 PM Monday to 6 PM CST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
5 follow-up statements
930 WWUS74 KMEG 080932 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 332 AM CST Mon Jan 8 2024 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-082200- /O.EXT.KMEG.WI.Y.0001.240108T2100Z-240110T0600Z/ Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden- St. Francis-Lee AR-Phillips-Dunklin-Pemiscot-DeSoto-Marshall- Benton MS-Tippah-Alcorn-Tishomingo-Tunica-Tate-Prentiss-Coahoma- Quitman-Panola-Lafayette-Union-Pontotoc-Lee MS-Itawamba- Tallahatchie-Yalobusha-Calhoun-Chickasaw-Monroe-Lake-Obion- Weakley-Henry-Dyer-Gibson-Carroll-Benton TN-Lauderdale-Tipton- Haywood-Crockett-Madison-Chester-Henderson-Decatur-Shelby-Fayette- Hardeman-McNairy-Hardin- Including the cities of Piggott, Corning, Paragould, Jonesboro, Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, Marianna, Helena-West Helena, Kennett, Caruthersville, Southaven, Olive Branch, Holly Springs, Ashland, Ripley MS, Corinth, Iuka, Tunica, Senatobia, Booneville, Clarksdale, Marks, Batesville, Oxford, New Albany, Pontotoc, Tupelo, Fulton, Charleston, Water Valley, Coffeeville, Bruce, Calhoun City, Houston, Okolona, Amory, Aberdeen, Tiptonville, Union City, Martin, Dresden, Paris, Dyersburg, Humboldt, Milan, Huntingdon, Camden, Ripley TN, Covington, Brownsville, Alamo, Jackson, Henderson, Lexington, Parsons, Decaturville, Bartlett, Germantown, Collierville, Memphis, Millington, Somerville, Oakland, Bolivar, Selmer, and Savannah 332 AM CST Mon Jan 8 2024 ...WIND ADVISORY NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT CST TUESDAY NIGHT... * WHAT...South winds 25 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of East Arkansas, North Mississippi, Southeast Missouri and West Tennessee. * WHEN...From 3 PM this afternoon to midnight CST Tuesday night. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AC3
832 WWUS74 KMEG 082118 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 318 PM CST Mon Jan 8 2024 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-091130- /O.CON.KMEG.WI.Y.0001.000000T0000Z-240110T0600Z/ Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden- St. Francis-Lee AR-Phillips-Dunklin-Pemiscot-DeSoto-Marshall- Benton MS-Tippah-Alcorn-Tishomingo-Tunica-Tate-Prentiss-Coahoma- Quitman-Panola-Lafayette-Union-Pontotoc-Lee MS-Itawamba- Tallahatchie-Yalobusha-Calhoun-Chickasaw-Monroe-Lake-Obion- Weakley-Henry-Dyer-Gibson-Carroll-Benton TN-Lauderdale-Tipton- Haywood-Crockett-Madison-Chester-Henderson-Decatur-Shelby-Fayette- Hardeman-McNairy-Hardin- Including the cities of Piggott, Corning, Paragould, Jonesboro, Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, Marianna, Helena-West Helena, Kennett, Caruthersville, Southaven, Olive Branch, Holly Springs, Ashland, Ripley MS, Corinth, Iuka, Tunica, Senatobia, Booneville, Clarksdale, Marks, Batesville, Oxford, New Albany, Pontotoc, Tupelo, Fulton, Charleston, Water Valley, Coffeeville, Bruce, Calhoun City, Houston, Okolona, Amory, Aberdeen, Tiptonville, Union City, Martin, Dresden, Paris, Dyersburg, Humboldt, Milan, Huntingdon, Camden, Ripley TN, Covington, Brownsville, Alamo, Jackson, Henderson, Lexington, Parsons, Decaturville, Bartlett, Germantown, Collierville, Memphis, Millington, Somerville, Oakland, Bolivar, Selmer, and Savannah 318 PM CST Mon Jan 8 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TUESDAY NIGHT... * WHAT...South winds 25 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of East Arkansas, North Mississippi, Southeast Missouri and West Tennessee. * WHEN...From 3 PM this afternoon to midnight CST Tuesday night. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
019 WWUS74 KMEG 090903 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 303 AM CST Tue Jan 9 2024 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-092215- /O.CON.KMEG.WI.Y.0001.000000T0000Z-240110T0600Z/ Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden- St. Francis-Lee AR-Phillips-Dunklin-Pemiscot-DeSoto-Marshall- Benton MS-Tippah-Alcorn-Tishomingo-Tunica-Tate-Prentiss-Coahoma- Quitman-Panola-Lafayette-Union-Pontotoc-Lee MS-Itawamba- Tallahatchie-Yalobusha-Calhoun-Chickasaw-Monroe-Lake-Obion- Weakley-Henry-Dyer-Gibson-Carroll-Benton TN-Lauderdale-Tipton- Haywood-Crockett-Madison-Chester-Henderson-Decatur-Shelby-Fayette- Hardeman-McNairy-Hardin- Including the cities of Piggott, Corning, Paragould, Jonesboro, Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, Marianna, Helena-West Helena, Kennett, Caruthersville, Southaven, Olive Branch, Holly Springs, Ashland, Ripley MS, Corinth, Iuka, Tunica, Senatobia, Booneville, Clarksdale, Marks, Batesville, Oxford, New Albany, Pontotoc, Tupelo, Fulton, Charleston, Water Valley, Coffeeville, Bruce, Calhoun City, Houston, Okolona, Amory, Aberdeen, Tiptonville, Union City, Martin, Dresden, Paris, Dyersburg, Humboldt, Milan, Huntingdon, Camden, Ripley TN, Covington, Brownsville, Alamo, Jackson, Henderson, Lexington, Parsons, Decaturville, Bartlett, Germantown, Collierville, Memphis, Millington, Somerville, Oakland, Bolivar, Selmer, and Savannah 303 AM CST Tue Jan 9 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph. * WHERE...Portions of East Arkansas, North Mississippi, Southeast Missouri and West Tennessee. * WHEN...Until midnight CST tonight. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ PWB
101 WWUS74 KMEG 092148 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 348 PM CST Tue Jan 9 2024 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-100600- /O.CON.KMEG.WI.Y.0001.000000T0000Z-240110T0600Z/ Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden- St. Francis-Lee AR-Phillips-Dunklin-Pemiscot-DeSoto-Marshall- Benton MS-Tippah-Alcorn-Tishomingo-Tunica-Tate-Prentiss-Coahoma- Quitman-Panola-Lafayette-Union-Pontotoc-Lee MS-Itawamba- Tallahatchie-Yalobusha-Calhoun-Chickasaw-Monroe-Lake-Obion- Weakley-Henry-Dyer-Gibson-Carroll-Benton TN-Lauderdale-Tipton- Haywood-Crockett-Madison-Chester-Henderson-Decatur-Shelby-Fayette- Hardeman-McNairy-Hardin- Including the cities of Piggott, Corning, Paragould, Jonesboro, Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, Marianna, Helena-West Helena, Kennett, Caruthersville, Southaven, Olive Branch, Holly Springs, Ashland, Ripley MS, Corinth, Iuka, Tunica, Senatobia, Booneville, Clarksdale, Marks, Batesville, Oxford, New Albany, Pontotoc, Tupelo, Fulton, Charleston, Water Valley, Coffeeville, Bruce, Calhoun City, Houston, Okolona, Amory, Aberdeen, Tiptonville, Union City, Martin, Dresden, Paris, Dyersburg, Humboldt, Milan, Huntingdon, Camden, Ripley TN, Covington, Brownsville, Alamo, Jackson, Henderson, Lexington, Parsons, Decaturville, Bartlett, Germantown, Collierville, Memphis, Millington, Somerville, Oakland, Bolivar, Selmer, and Savannah 348 PM CST Tue Jan 9 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph. * WHERE...Portions of East Arkansas, North Mississippi, Southeast Missouri and West Tennessee. * WHEN...Until midnight CST tonight. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ KRD
838 WWUS74 KMEG 100459 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 1059 PM CST Tue Jan 9 2024 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-100600- /O.CAN.KMEG.WI.Y.0001.000000T0000Z-240110T0600Z/ Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden- St. Francis-Lee AR-Phillips-Dunklin-Pemiscot-DeSoto-Marshall- Benton MS-Tippah-Alcorn-Tishomingo-Tunica-Tate-Prentiss-Coahoma- Quitman-Panola-Lafayette-Union-Pontotoc-Lee MS-Itawamba- Tallahatchie-Yalobusha-Calhoun-Chickasaw-Monroe-Lake-Obion- Weakley-Henry-Dyer-Gibson-Carroll-Benton TN-Lauderdale-Tipton- Haywood-Crockett-Madison-Chester-Henderson-Decatur-Shelby-Fayette- Hardeman-McNairy-Hardin- Including the cities of Piggott, Corning, Paragould, Jonesboro, Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, Marianna, Helena-West Helena, Kennett, Caruthersville, Southaven, Olive Branch, Holly Springs, Ashland, Ripley MS, Corinth, Iuka, Tunica, Senatobia, Booneville, Clarksdale, Marks, Batesville, Oxford, New Albany, Pontotoc, Tupelo, Fulton, Charleston, Water Valley, Coffeeville, Bruce, Calhoun City, Houston, Okolona, Amory, Aberdeen, Tiptonville, Union City, Martin, Dresden, Paris, Dyersburg, Humboldt, Milan, Huntingdon, Camden, Ripley TN, Covington, Brownsville, Alamo, Jackson, Henderson, Lexington, Parsons, Decaturville, Bartlett, Germantown, Collierville, Memphis, Millington, Somerville, Oakland, Bolivar, Selmer, and Savannah 1059 PM CST Tue Jan 9 2024 ...WIND ADVISORY IS CANCELLED... Winds are slowly diminishing across the Mid-South and as a result the Wind Advisory has been cancelled. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Jan 7, 11:22 AM CST, 2 hours 54 minutes earlier.
Area forecast discussion, Jan 7, 11:22 AM CST, 2 hours 54 minutes before
Area Forecast Discussion National Weather Service Memphis TN 1122 AM CST Sun Jan 7 2024 ...New AVIATION... .SYNOPSIS... Issued at 428 AM CST Sun Jan 7 2024 A quiet day is on tap for the Mid-South as we remain in between weather systems. The weather pattern will become unsettled on Monday and remain active through at least the next 7 days. Windy and wet conditions will move in Monday morning and persist through late Tuesday night. Wind gusts to 40 mph will be common with a few possibly exceeding 50 mph Monday night into early Tuesday morning. Around 2 inches of total rainfall is possible through Wednesday. We will see a quick break before another strong system moves in Friday. This system will pack strong winds and very cold air behind it. Northern portions of the area may not climb above freezing on Saturday. Cold air will remain over the region through next week. There is a potential for some wintry weather early next week as the pattern remains unsettled with cold air in place. && .DISCUSSION... (Today through Saturday) Issued at 428 AM CST Sun Jan 7 2024 A quiet night across the Mid-South at this hour. A deck of low stratus continues to pivot across the northern half of the CWA. This has kept temperatures from falling too much. Lows will remain above freezing through sunrise. The latest GOES East Water Vapor Imagery reveals a weak shortwave traversing NW Arkansas. A few light showers were noted over NE MS on radar associated with the left exit region of this wave. Further west, a major deepening trough was noted over the Great Basin Region. The latter trough is expected to significantly deepen and become cutoff as it pivots through the Four Corners Region on Sunday. Downstream, cyclogenesis will occur over the panhandles of OK and TX. Appreciable height falls will occur over the Mid-South with showers kicking off as early as Monday morning. Any initial precipitation could be of the mixed variety as temperatures will be in the lower 30s along with low level dry air. Thereafter, light to moderate rainfall will move in by late afternoon. Simultaneously, the surface low over Oklahoma will significantly deepen. This will tighten the pressure gradient to around 8mb from west to east across the CWA. This will translate to at least wind advisory criteria being met across the entire area. The surface low will track ENE across the Arkansas and Missouri border through Tuesday morning. As the surface continues to deepen, a tight 10mb pressure gradient will setup along and east of the Mississippi River Monday night. All guidance points to a 3 to 6 hour window Monday night with wind gusts pushing the 50 mph mark. The only question is whether or not those winds will be realized due to a rain-stabilizing boundary layer. Some thought was given to a High Wind Watch, but enough uncertainty remains to forgo it for now and continue to use probabilistic messaging. If high winds are realized, power outages and structure damage will be possible. Showers will begin to taper off late Tuesday night. Some light wraparound precipitation is possible overnight into early Wednesday morning. A light wintry mix on the backside of the system is possible, but impacts will be nil due to the antecedent wet and warm ground. Winds will finally subside by Wednesday morning as the low departs to our northeast and begins to pummel the Northeast with snow. We will see about a 48 hour break before another robust system digs a similar track down through the Great Basin Region on Thursday. Precipitation will begin as early as Thursday night as height falls occur downstream of the deep trough. Consequently, synoptic models are not in good agreement on the evolution of the trough timing and strength wrt to the latest 00Z runs. The ECMWF is very progressive with the trough taking on a negative tilt as it moves into the Southern Plains early Friday, while the GFS solution takes a much slower and further south solution. The result is that the Euro has a 24 hour faster solution with precipitation moving out late Friday night, while the GFS keeps precipitation in the region through Saturday night and brings another wind threat with it. Will continue to advertise strong winds and heavy rainfall during this period. Behind the exiting system, we will see the coldest air of the season thus far. Chilly arctic air will build in by late weekend with lows falling into the upper teens and lower 20s. Areas north of I-40 may not rise above the freezing mark on Sunday. Another potentially significant system will arrive early next week as another deep trough digs across the Four Corners region. A cold front looks to move into the Mid-South on Monday and could set the stage for a wintry weather event as a southern stream wave ejects out of the western Gulf of Mexico. Still quite a bit of uncertainty with timing and precipitation types, however, ensembles and deterministic data supports wintry weather across a good portion of the CWA. Stay tuned. AC3 && .AVIATION... (18Z TAFS) Issued at 1118 AM CST Sun Jan 7 2024 VFR conditions are expected today and tonight. Winds will back late tonight into tomorrow as a surface low moves out of the Central Plains and across south Missouri. Wind speeds will increase significantly early tomorrow (sustained 15-20 with gusts to 30kt) in response to a tightening pressure gradient as the low approaches the Midsouth. Rain showers should approach JBR and MEM after 18z tomorrow. && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. && PUBLIC FORECAST...AC3 AVIATION...JDS
Nearby
Wind Advisories in Mississippi, 2024Wind Advisories in Tennessee, 2024Wind Advisories in Arkansas, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.